# SDR 2021FA0000403

- Difficulty date: November 2, 2021
- Submitted: December 16, 2021
- Operation: General aviation
- Aircraft: N8388U
- Make and model: Cessna 172F
- Aircraft serial: 17252288
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil System
- Part number: 0500106306
- Condition: Bent
- Location: Engine Compartme
- Stage of operation: CL
- How discovered: V
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

CERTIFIED FLIGHT INSTRUCTOR AND STUDENT WERE PRACTICING STALLS WHEN, AFTER 3 OR 4 STALLS, THE YOKE JAMMED IN THE REAR POSITION AND THE AIRCRAFT WENT INTO A SPIN. AIRCRAFT LOST
OVER 700 FEET OF ALTITUDE BEFORE CERTIFIED FLIGHT INSTRUCTOR WAS
EVENTUALLY ABLE TO RECOVER AFTER FORCING THE YOKE FORWARD. CERTIFIED
FLIGHT INSTRUCTOR IMMEDIATELY FLEW BACK TO KCPS. MECHANIC THAT RESPONDED
FOUND THAT THE YOKE HAD COME INTO CONTACT AGAINST A COPPER OIL PRESSURE
LINE WHICH SEVERELY LIMITED YOKE MOVEMENT. MECHANIC REROUTED COPPER OIL
PRESSURE LINE.  AIRCRAFT HAD RECENTLY RECEIVED AVIONICS UPGRADE INSTALLATION THAT
INCLUDED A FLIGHT CONTROL FREEDOM OF MOVEMENT CHECK AFTER INSTALLATION.  ALTHOUGH MECHANIC STATED THAT THE COPPER OIL PRESSURE LINE WAS NOT MOVED
FOR CONVENIENCE OF THE AVIONICS INSTALLATION, THE LINE WAS INADVERTENTLY
MALADJUSTED DURING THE INSTALLATION THAT EVENTUALLY LED TO THE FLIGHT
CONTROL MALFUNCTION WHEN YOKE WAS PULLED TO THE EXTREME AFT POSITION.
